Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 147, NWS Mobile, AL

June 8, 1999Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 1999, 2:45 PM CDT for Baldwin County, Alabama. It was in force for 75 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 8, 1999, 2:45 PM CDT (19:45 UTC)
Expired
Jun 8, 1999, 4:00 PM CDT
In force
75 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Baldwin County, AL

What was reported inside it

TimeReportWhereRemark
Jun 8, 3:32 PM CDTHail 0.88Daphne, ALNickel to dime size hail was reported near Daphne.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 081945
SVRMOB
ALC003-082100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT TUE JUN 8 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BALDWIN COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 400 PM CDT

* AT 244 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 13 MILES EAST OF ROBERTSDALE OR IN THE VICINITY OF
  SEMINOLE... MOVING WEST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  SEMINOLE BY 244 PM CDT
  ROBERTSDALE BY 315 PM CDT
  SUMMERDALE BY 320 PM CDT
  SILVERHILL BY 325 PM CDT
  CLAY CITY BY 335 PM CDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS!


SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:43 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 8, 2:43 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT TUE JUN 8 1999

MORNING MODELS CONTINUE TO BE SOMEWHAT AT ODDS WITH WHAT TO DO WITH
UPPER LOW AND DEVELOPING SURFACE LOW OVER EASTERN HALF OF GULF. AVN
AND NGM COME CLOSER TO AGREEMENT. WITH AVN/NGM SHOWING UPPER HIGH TO
REMAIN OVER MID ATLANTIC COASTAL AREA WOULD EXPECT UPPER LOW OVER
NORTHEAST GULF TO MOVE/DRIFT NORTH OR NORTHEAST NEXT FEW DAYS. THIS
WOULD KEEP COUNTY WARNING AREA IN THE TROPCAL MOISTURES AND
SCATTERED SHOWERS AND THUNDERSTORMS...PEAKING LATE NIGHT/EARLY
MORNING OVER COASTAL WATERS AND AFTERNOONS WHERE SEA BREEZE WILL
ENHANCE LOW LEVEL CONVERGENCE. AVN DRAGS THE VORT MAX ACROSS THE
WEST FLORIDA PANHANDLE OVER THE NEXT FEW DAYS AND WILL TREND THE QPS
FORECAST WILL HEAVIEST RAIN OVER THE PANHANDLE BUT MOSTLY SOUTH OF
THE BASINS. LIKE THE AVNS HIGHER POPS.

COASTAL WATERS...SPLIT THE OUT TO 20 AND 20-50 LEGS DUE TO HIGHER
WINDS OFFSHORE. ALSO EXPECT SEAS TO RUN A LITTLE HIGHER DUE TO
INCREASED FETCH.

MOB 70/87/71/87 3636  PNS 71/86/72/86 3636
DTS 73/84/74/84 2636  GZH 67/89/68/87 2425 11

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:51 PM CDTSevere Thunderstorm WarningMOBMobile24 min
Jun 8, 4:05 PM CDTSevere Thunderstorm WarningMOBBaldwin25 min
Jun 8, 4:15 PM CDTSevere Thunderstorm WarningMOBMobile45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.